Drought, Alfalfa
- When
- May 1, 12:00 AM CST to May 15, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Severe drought persisted across much of western and central Oklahoma through the first half of the month, although much needed rains began to alleviate drought conditions over the course of the month.
Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Severe drought persisted across much of western and central Oklahoma through the first half of the month, although much needed rains began to alleviate drought conditions over the course of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 9:55 PM CST, 2 hours 5 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1055 PM CDT Sat Apr 30 2022 ...New AVIATION... .SHORT TERM... (This afternoon through Sunday) Issued at 1154 AM CDT Sat Apr 30 2022 Sky condition grids have been adjusted to take account of wildfire smoke from NM over southern OK this afternoon. Otherwise, weak upper ridging and surface high pressure will move over Oklahoma later today and tonight with diminishing north winds by evening. By late Sunday morning, boundary layer moisture will be moving northward into eastern NM and the panhandles on swift gradient winds. Thunderstorms are expected to form on a dry line in eastern NM or the western panhandles during the afternoon. Some of these are expected to reach western Oklahoma by or after 00Z Monday with large hail being the primary threat of severe into southwestern Oklahoma and southwestward by late afternoon or early evening. && .LONG TERM... (Sunday night through next Friday) Issued at 252 PM CDT Sat Apr 30 2022 Multiple rounds of storms are expected this week as an active train of shortwaves moves across the Plains within a progressive flow pattern. Fairly widespread chances for showers and storms are expected Sunday night as convection moves into our area from the TX panhandle and a warm front lifts northward. Overall the severe potential looks highest across our west and southwest where instability will be greater, where a few storms may produce large hail and strong wind gusts. Heavy rainfall may lead to localized flooding concerns as well across a broader portions of our area. A shortwave will eject into the plains on Monday, taking a very similar trajectory to the wave from yesterday. This places the greatest height falls and forcing mainly to our north, with neutral or even slightly positive height tendencies during the 21-00z timeframe in our area. With a cap in place ahead of a dryline, the severe threat will once again be rather conditional during the afternoon and early evening, relying on sufficient heating and the dryline circulation to overcome the cap. Given the aforementioned lack of background synoptic forcing, chances for this appear to be rather limited at the moment. The best chance for storms may once again end up being with the cold front across north-central into central Oklahoma (similar to yesterday) as it crosses the area Monday evening. If storms do form, plenty of shear and instability will be in place in the warm sector for all severe hazards including hail, wind, and at least a low tornado potential. Tuesday is likely to be a "down" day as the cold front clears the area and shortwave ridging builds overhead. Another system will quickly approach by Wednesday and will be our next chance for severe weather. Uncertainties include how far north a warm front will make it during the day Wednesday as well as the degree of heating in the warm sector. Assuming we get sufficient heating and destabilization, the environment along and south of the warm front will be conducive to severe storms with all severe hazards. Depending on the speed of the shortwave and the evolution of convection Wednesday night, we may see storm and severe weather chances linger into the day on Thursday for central and southeast Oklahoma, but most model solutions now bring the cold front through the area Wednesday night and shift the severe threat south and east of the area. Model solutions then begin to diverge towards the end of the week into next weekend, with some solutions suggesting a quick recovery of moisture and instability into our area ahead another system, bringing renewed chances for storms by Friday and Saturday. Other solutions suggest a slower recovery and dry conditions. With plenty of moisture/clouds in the area over the next week, temperatures are expected to remain rather mild with highs in the 70s to low 80s and lows in the 50s to low 60s. Ware && .AVIATION... (06Z TAFS) Issued at 1052 PM CDT Sat Apr 30 2022 VFR conditions are expected to continue through Sunday afternoon. Northerly winds will gradually shift out of the east and southeast overnight. Winds will increase during the day on Sunday, with clouds increasing across the region. Late Sunday afternoon and into the evening, precipitation chances increase across mainly western north Texas and southwestern Oklahoma, with MVFR conditions possible with any thunderstorm development. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 51 80 61 79 / 0 0 70 70 Hobart OK 49 83 60 85 / 0 10 80 50 Wichita Falls TX 52 85 64 85 / 0 20 80 50 Gage OK 45 81 57 87 / 0 10 70 40 Ponca City OK 46 78 57 76 / 0 0 60 90 Durant OK 53 83 63 80 / 0 0 70 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....08 AVIATION...50
Hazardous Weather Outlook National Weather Service Norman OK 1135 AM CDT Sat Apr 30 2022 OKZ004>048-050>052-TXZ083>090-011645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1135 AM CDT Sat Apr 30 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms are possible Sunday through early Tuesday, and then again Wednesday through late Thursday. Severe thunderstorms will be possible Sunday mainly along and west of I-35 with the highest potential in parts of western Oklahoma and western north Texas. Hail and strong winds will be the main concern. Severe storms will then be possible again on Monday afternoon and evening across much of the area although there is some uncertainty due to the effects from the activity Sunday night into Monday morning. After a brief break Tuesday, the severe storm potential will return Wednesday across much of the area and continue across eastern portions of the area Thursday, although there is more uncertainty on Thursday. .Heavy Rain... Heavy rain that could lead to flooding will be possible Sunday evening into Monday and then again Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
39 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1032966, 1032967, 1032968, 1032969, 1032970, 1032971, 1032972, 1032973, 1032974, 1032975, 1032976, 1032977, 1032978, 1032979, 1032980, 1032981, 1032982, 1032985, 1032987, 1032988, 1032989, 1032990, 1032992, 1032993, 1032994, 1032995, 1032997, 1032998, 1032999, 1033000, 1033001, 1033002, 1033003, 1033004, 1033005, 1033006, 1033007, 1033008, 1033009.